Alert archive / Maryland / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Wakefield, VA

June 25, 2006Dorchester County, Maryland

NWS Wakefield, VA issued this flash flood warning at Jun 25, 2006, 5:38 AM EDT for Dorchester County, Maryland. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2006, 5:38 AM EDT (09:38 UTC)
Expired
Jun 25, 2006, 6:45 AM EDT
In force
67 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Dorchester County, MD

The radar

The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:19 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 25, 4:19 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 AM EDT SUN JUN 25 2006

.SHORT TERM /TODAY THROUGH TONIGHT/...
TRAINING SHOWERS/EMBEDDED THUNDERSTORMS CONTINUE EARLY THIS MORNING
OVER FAR N TO NE CWA IN RESPONSE TO LOW LVL JET ENHANCEMENT ADDING
TO LIFT AHEAD OF FRONTAL BOUNDARY. LOOK FOR THE HEAVIEST RAINFALL
EARLY THIS MORNING TO BE CONFINED N OF CWA WHERE BETTER DYNAMICS
HAS MOVED.

AFOREMENTIONED QUASI STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO
HOLD NW OF REGION INTO MIDDLE OF NEXT WEEK. GUIDANCE SUGGESTING
MOD/HVY RAIN ALONG BOUNDARY WILL BE MAINLY WEST OF CWA TODAY AS
FRONT RETROGRADES FURTHER TO THE W AS SHRTWV (NOTED ON WV) OVER
ARK/TN MOVES CLOSER TO THE EASTERN THIRD CONUS. H85-70 TROF WILL
BE SITUATED JUST SOUTH OF THE CWA THIS MORNING. MOISTURE PLUME
FROM SYSTEM IN THE ATLANTIC OFF THE SE COAST DVLP SHRA/TSRA THIS
MORNING OVER EASTERN NC. TWDS MID-LATE MORNING THIS ACTIVITY WILL
LIKELY MOVE INTO FAR SE CWA AS TROF MOVES FURTHER TO THE NORTH.
RUC HANDLING THIS REASONABLY WELL...BUT OVERALL COVERAGE STILL IN
QUESTION.

QUESTION THEN TURNS TO PRECIP ACTIVITY LATER TODAY INTO TONIGHT.
WITH AMPLE MOISTURE OVER REGION...FELT CHC POPS WARRANTED OVER
ENTIRE CWA THIS AFTN AND EVE. WENT HIGHER POPS OVER FAR NWRN CWA
WHICH WILL BE NEAR THE GREATEST LIFT...ESPECIALLY OVER FLUVANNA AND
LOUISA. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL ONCE AGAIN
BE POSSIBLE AS FRONTAL BOUNDARY LIES PARALLEL TO MID/UPR LVL FLOW
MAKING FOR LOW MBE VELOCITIES.

EAST OF 1-95...MORE SUN THAT DVLPS THIS AFTN MAY LEAD TO ENHANCED
DVLPMNT OF SHRA/TSRA ACTIVITY. NOT MUCH OF A SEABREEZE TODAY BUT
COULD BE ENOUGH OF A TRIGGER TO SPAWN MORE ACTIVITY...ESPECIALLY
OVER DELMARVA RGN.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
ONSHORE FLOW WILL ONLY ENHANCE LIFT NEAR FRONTAL BOUNDARY OVER
THE NEXT FEW DAYS. MOD/HVY RAINFALL WILL BECOME MORE OF A CONCERN
OVER A GREATER PORTION OF THE CWA EARLY TO MIDDLE OF NEXT WK WITH
FRONTAL BOUNDARY EDGING CLOSER TO THE CWA AS SYSTEM OFF THE FL
COAST GETS ENTRAINED INTO THE MID-ATL REGION. FOR NOW WILL CONTINUE
TO ISSUE FLOOD STATEMENTS WHEN NEEDED. FLOOD WATCHES/WARNINGS MAY
BE ISSUED IN LATER FCSTS IF AREAS OF THE CWA CONTINUE TO SEE
MOD/HVY RAINFALL OVER THE NEXT SEVERAL DAYS. NO CHANGES MADE TO
EXTENDED AS RAINY PATTERN LOOKS TO CONTINUE WITH TROUGH IN PLACE.

&&

.AVIATION...
IFR CIGS XPCTD IVOF KRIC & KSBY THRU 12Z WITH MVFR CIGS XPCTD
ACROSS SERN TAF SITES THIS AM. SLOW IMPROVEMENT TO VFR THIS
AFTRN. TIMING OF CONVECTION TDY RTHR TRICKY AS SVRL DIFFERENT
FACTORS MAY RESULT IN TSTRM DVLPMNT...SO HAVE INDCTD THIS PSBLTY
WITH CB.

&&

.MARINE...
NO FLAGS IN SHORT TERM...BUT PERSISTENT S-SE FLOW WILL EVENTUALLY
INCRS SEAS TO 5 FT...IF NOT A BIT HIGHER. TIMING OF 5 FOOTERS
TRICKY...WITH WNA MODEL NOT SHOWING 5 FT UNTIL 12Z MON. SCA CNDTNS
XPCTD ACROSS MOUTH OF CHES BAY ON MON AS WELL.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&

SHORT/LONG TERM...WAMSLEY
AVIATION/MARINE...44
Hazardous weather outlook, Jun 25, 4:44 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 AM EDT SUN JUN 25 2006

ANZ631>633-650-652-654-656-658-670-NCZ012>017-030>032-VAZ081>084-
086>098-100-260845-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-
444 AM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK
SOUND...NORTHEAST NORTH CAROLINA...THE MID ATLANTIC OFFSHORE
WATERS...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY.
A FEW OF THE STRONGER STORMS COULD ALSO CONTAIN GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS. RAINFALL AMOUNTS OF AN INCH PER HOUR WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRANCE INTO
THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN
AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING FLOOD PRONE AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING.

ANZ630-MDZ021>025-NCZ102-VAZ048-049-060>080-085-099-260845-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-DORCHESTER-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-MIDDLESEX-ACCOMACK-
444 AM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...
CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA
AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE DAY WEARS ON.
THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER TODAY INTO TONIGHT.
SLOW MOVING THUNDERSTORMS WILL TEND TO REDEVELOP OVER THE SAME
AREAS AND MAY LEAD TO THE POSSIBILITY OF LOCALIZED FLOODING.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. IN
ADDITION TO THE POSSIBILITY OF HEAVY RAIN...A FEW OF THE STRONGER
STORMS COULD CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRANCE INTO
THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN
AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING FLOOD PRONE AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING.

WAMSLEY

In the hours before

Special weather statement, Jun 25, 2:29 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 AM EDT SUN JUN 25 2006

MDZ021-2500800-
DORCHESTER MD-
229 AM EDT SUN JUN 25 2006

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH
EMBEDDED THUNDERSTORMS CONTINUING TO REDEVELOP OVER NORTHWESTERN
PORTIONS OF THE COUNTY OVER THE PAST HOUR.

SOME CITIES IN THE PATH OF MODERATE TO HEAVY RAINFALL ARE...
HUDSON...TAYLORS ISLAND...MADISON...CHURCH CREEK...AND CAMBRIDGE.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING OVER CHESAPEAKE BAY
AND WILL SLOWLY MOVE OVER WESTERN AND CENTRAL DORCHESTER COUNTY OVER
THE NEXT ONE TO TWO HOURS.

WAMSLEY
Special weather statement, Jun 25, 2:29 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 AM EDT SUN JUN 25 2006

MDZ021-250800-
DORCHESTER MD-
229 AM EDT SUN JUN 25 2006

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH
EMBEDDED THUNDERSTORMS CONTINUING TO REDEVELOP OVER NORTHWESTERN
PORTIONS OF THE COUNTY OVER THE PAST HOUR.

SOME CITIES IN THE PATH OF MODERATE TO HEAVY RAINFALL ARE...
HUDSON...TAYLORS ISLAND...MADISON...CHURCH CREEK...AND CAMBRIDGE.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING OVER CHESAPEAKE BAY
AND WILL SLOWLY MOVE OVER WESTERN AND CENTRAL DORCHESTER COUNTY OVER
THE NEXT ONE TO TWO HOURS.

WAMSLEY
Special weather statement, Jun 25, 3:59 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 AM EDT SUN JUN 25 2006

MDZ021-022-250830-
DORCHESTER MD-WICOMICO MD-
359 AM EDT SUN JUN 25 2006

...LOCALLY HEAVY RAINFALL CONTINUES ACROSS DORCHESTER COUNTY...

AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM 6 MILES NORTH OF HURLOCK TO 11 MILES
EAST OF COVE POINT...MOVING EAST AT 15 TO 20 MPH. THE HEAVIEST
RAINFALL WILL BE NEAR HURLOCK AROUND 405 AM EDT.

DOPPLER RADAR HAS ESTIMATED THAT UP TO 2 INCHES OF RAIN HAS FALLEN
OVER THE EXTREME NORTHERN PORTIONS OF THE COUNTY OVER THE PAST TWO
HOURS. UP TO AN ADDITIONAL INCH OF RAINFALL CAN BE EXPECTED OVER
THE NEXT 30 MINUTES. THIS WILL LIKELY RESULT IN THE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

44
Special weather statement, Jun 25, 4:39 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 AM EDT SUN JUN 25 2006

MDZ021-022-250915-
DORCHESTER MD-WICOMICO MD-
439 AM EDT SUN JUN 25 2006

...LOCALLY HEAVY RAINFALL SLOWLY MOVING ACROSS DORCHESTER COUNTY...

AT 439 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM 6 MILES NORTHEAST OF HURLOCK TO 12
MILES SOUTH OF CAMBRIDGE...MOVING EAST AT 20 MPH. THE HEAVIEST
RAINFALL WILL BE NEAR ELDORADO AROUND 500 AM...BROOKVIEW AROUND 505
AM AND VIENNA AROUND 515 AM.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

44
Local storm report, Jun 25, 5:05 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 AM EDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HEAVY RAIN       CAMBRIDGE               38.56N 76.08W
06/25/2006  E2.00 INCH       DORCHESTER         MD   EMERGENCY MNGR

            MINOR STREET FLOODING IN CAMBRIDGE AND ALONG ROUTE 50.

&&

MRUSNAK
Local storm report, Jun 25, 5:25 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 AM EDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      2 W LOCUST CREEK        37.87N 77.82W
06/24/2006                   LOUISA             VA   LAW ENFORCEMENT

            PUBLIC REPORT OF HIGH WATER ON RTE 33 AT THE INTERSECTION
            OF 601/655.

&&

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:31 PM EDTFlash Flood WatchAKQAccomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more61 hr
Jun 25, 7:27 AM EDTFlash Flood WarningAKQDorchester, Wicomico93 min

Nearby

Flash Flood Warnings in Maryland, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.